Skip to main content Accessibility help

Maximal entropy measures for certain partially hyperbolic, derived from Anosov systems

  • J. BUZZI (a1), T. FISHER (a2), M. SAMBARINO (a3) and C. VÁSQUEZ (a4)


We show that a class of robustly transitive diffeomorphisms originally described by Mañé are intrinsically ergodic. More precisely, we obtain an open set of diffeomorphisms which fail to be uniformly hyperbolic and structurally stable, but nevertheless have the following stability with respect to their entropy. Their topological entropy is constant and they each have a unique measure of maximal entropy with respect to which periodic orbits are equidistributed. Moreover, equipped with their respective measure of maximal entropy, these diffeomorphisms are pairwise isomorphic. We show that the method applies to several classes of systems which are similarly derived from Anosov, i.e. produced by an isotopy from an Anosov system, namely, a mixed Mañé example and one obtained through a Hopf bifurcation.



Hide All
[1]Abraham, R. and Smale, S.. Non-genericity of Ω-stability. Proc. Sympos. Pure Math. 14 (1970), 58.
[2]Bertin, M. J., Decomps-Guilloux, A., Grandet-Hugot, M., Pathiaux-Delefosse, M. and Schreiber, J. P.. Pisot and Salem Numbers. Birkhäuser, Basel, 1992.
[3]Bonatti, C., Díaz, L. J. and Pujals, E.. A C 1 generic dichotomy for diffeomorphisms; weak forms of hyperbolicity or infinitely many sinks or sources. Ann. of Math. (2) 158 (2003), 355418.
[4]Bonatti, C., Díaz, L. J. and Viana, M.. Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective (Encyclopaedia of Mathematical Sciences, 102). Springer, Berlin, 2005.
[5]Bonatti, C. and Viana, M.. SRB measures for partially hyperbolic systems whose central direction is mostly contracting. Israel J. Math. 115 (2000), 157193.
[6]Bowen, R.. Entropy for group endomorphisms and homogeneous spaces. Trans. Amer. Math. Soc. 153 (1971), 401414.
[7]Bowen, R.. Periodic points and measures for Axiom A diffeomorphisms. Trans. Amer. Math. Soc. 154 (1971), 377397.
[8]Bowen, R.. Some systems with unique equilibrium states. Math. Syst. Theory 8(3) (1974/75), 193202.
[9]Bowen, R. and Ruelle, D.. The ergodic theory of Axiom A flows. Invent. Math. 29(3) (1975), 181202.
[10]Buzzi, J. and Fisher, T.. Entropic stability beyond partial hyperbolicity, available at
[11]Carvalho, M.. Sinai–Ruelle–Bowen measures for N-dimensional [N dimensions] derived from Anosov diffeomorphisms. Ergod. Th. & Dynam. Syst. 13(1) (1993), 2144.
[12]Díaz, L. J., Pujals, E. and Ures, R.. Partial hyperbolicity and robust transitivity. Acta Math. 183 (1999), 143.
[13]Hirsch, M. W., Pugh, C. and Shub, M.. Invariant Manifolds (Lecture Notes in Mathematics, 583). Springer, Berlin–New York, 1977.
[14]Hua, Y., Saghin, R. and Xia, Z.. Topological entropy and partially hyperbolic diffeomorphisms. Ergod. Th. & Dynam. Sys. 28 (2008), 843862.
[15]Kan, I.. Open sets of diffeomorphisms having two attractors each with an everywhere dense basin. Bull. Amer. Math. Soc. 31 (1994), 6874.
[16]Katok, A. and Hasselblatt, B.. Introduction to the Modern Theory of Dynamical Systems. Cambridge University Press, Cambridge, 1995.
[17]Ledrappier, F. and Walters, P.. A relativized variational principle for continuous transformaitons. J. Lond. Math. Soc. 16 (1977), 568576.
[18]Mañé, R.. Contributions to the stability conjecture. Topology 17 (1978), 383396.
[19]McSwiggen, P.. Diffeomorphisms of the torus with wandering domains. Proc. Amer. Math. Soc. 117(4) (1993), 11751186.
[20]Misiurewicz, M.. Diffeomorphism without any measures with maximal entropy. Bull. Acad. Polon. Sci. Sèr. Sci. Math. Astronom. Phys. 21 (1973), 903910.
[21]Newhouse, S.. Continuity properties of entropy. Ann. of Math. (2) 129 (1989), 215235; Corrections: Ann. of Math. (2) 131 (1990), 409–410.
[22]Newhouse, S. and Young, L.-S.. Dynamics of Certain Skew Products (Lecture Notes in Mathematics, 1007). Springer, Berlin, 1983, pp. 611629.
[23]Palis, J.. A global perspective for non-conservative dynamics. Ann. Inst. H. Poincaré Anal. Non Linéaire 22(4) (2005), 485507.
[24]Robinson, C.. Dynamical Systems Stability, Symbolic Dynamics, and Chaos. CRC Press, Boca Raton, FL, 1999.
[25]Rodriguez-Hertz, F., Rodriguez-Hertz, M.-A., Tahzibi, A. and Ures, R.. Maximizing measures for partially hyperbolic systems with compact center leaves, available at
[26]Shub, M.. Global Stability of Dynamical Systems. Springer, New York, 1987.
[27]Smyth, C.. The conjugates of algebraic integers. Advanced Problem, Vol. 5931, Amer. Math. Monthly 82 (1975), 86.
[28]Wilkinson, A.. Stable ergodicity of the time-one map of a geodesic flow. Ergod. Th. & Dynam. Syst. 18(6) (1998), 15451587.

Related content

Powered by UNSILO

Maximal entropy measures for certain partially hyperbolic, derived from Anosov systems

  • J. BUZZI (a1), T. FISHER (a2), M. SAMBARINO (a3) and C. VÁSQUEZ (a4)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.